Home » Frequently asked Questions on Health » Why is my wife's urine red in colour?

Why is my wife's urine red in colour?

Q: My wife has tuberculosis. The doctor advised her to undergo the DOTS course for 6 months. But on the first day of taking tablets, her urine was red like blood. Should we take the tablets and undergo DOTS?

A:I presume that the diagnosis of TB has been made by the doctor based on the history and clinical presentation and corroborated by radiological and laboratory investigations. Red discolouration of urine for this patient could be explained. She has been commenced on anti-TB drugs. Rifampicin is a key anti-TB drug, which is known to cause reddish/orange discolouration of urine and various body secretions, including tears. Your wife needs to be reassured that it is not blood that is giving the colour to the urine.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------